Late intake of Truvada and Kaletra
Nov 7, 2012
I took my morning Truvada and Kaletra two hours late, two days in a row (took them at 10 am on saturday and 9:40 am on sunday). Will there be any problems regarding resistance?
Response from Dr. Wohl
Bravo on doing a great job taking your medications. A two hour delay in taking your medications will not harm you. I would say you have a window of time around each of your medication doses during which you can take the medications without any concerns.
For Truvada, this medication is once a day and lasts a long time in the system. Therefore, it is a bit more forgiving when it comes to dosing. However, like Kaletra, I recommend not waiting for more than two hours past your usual dose time to take it.
Now, if it is 3 hours past that time, should you take your Truvada and Kaletra? Yes. In fact for Truvada you really just want to avoid taking it to close to your next dose. There are no hard and fast rule and you should get your doctor's opinion, but I recommend not taking the Truvada if you are within 18 hours of your next dose.
For Kaletra, this is taken twice a day so it is a bit different. If you are within 6 hours of your next dose you can skip taking the make-up dose and just take your second of the day dose as you normally would. Talk with your doctor about taking Kaletra 4 pills once a day as many people do that - provided they can tolerate it.
So, keep doing what you are doing and try to stay within windows around your dosing.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Bronchitis An Acute Symptom Of AIDS?
- Is Shingles A Sign Of Acute HIV Infection?
- Can You Get HIV From Blowjob From A Prostitute?
- Blowjob From A Prostitute Scared To Get Tested
- Dry Cough After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Hairy Tongue After Performing Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.